Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 227, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 25, 2005, 3:48 PM MDT for Lincoln County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2005, 3:48 PM MDT (21:48 UTC)
- Expired
- Aug 25, 2005, 4:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 252148 SVRBOU COC073-252245- /O.NEW.KBOU.SV.W.0227.050825T2148Z-050825T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 348 PM MDT THU AUG 25 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 445 PM MDT * AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL LINCOLN COUNTY...OR ABOUT 39 MILES SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. LAT...LON 3884 10337 3872 10347 3840 10319 3878 10314 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 252215 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 415 PM MDT THU AUG 25 2005 COC073-252225- /O.CAN.KBOU.SV.W.0227.000000T0000Z-050825T2245Z/ LINCOLN CO- 415 PM MDT THU AUG 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 3884 10337 3872 10347 3840 10319 3878 10314 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:45 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 25, 2:45 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT THU AUG 25 2005 .SHORT TERM...CONVECTION ONGOING ACRS THE CWFA. MUCH OF THIS IS BEING DRIVEN BY A SECONDARY BRANCH OF JET STREAM ENERGY. CONVECTION MIGHT LAST A BIT LONGER THAN USUAL AS A RESULT WITH A FEW CELLS LINGERING AFTER SUNSET. DUAL PRIMARY THREATS FM STORMS THIS EVENING AS AIRMASS ACRS ERN CWFA QUITE DISSIMILAR TO THAT OF THE MTNS. SNDGS SUPPORT MICROBURST TYPE STORMS IN THE HIGH COUNTRY WHILE MUCH BETTER DWPTS EXIST OVER THE FAR NORTHEAST. DWPTS IN THE LWR 60S EAST OF STERLING AND SOME LARGE HAIL PSBL AND SVR TSTM WATCH ONGOING FOR THE PLAINS. FOR THE REST OF THE SHORT TERM PERIOD...AIRMASS WL DRY OUT APPRECIABLY AFTER PASSAGE OF UPPER TROF OVERNIGHT. SOME COOLING WL OCCUR BHND THE TROF TMRW AND ATMS WILL PBLY BE TOO STBL FOR ANY CONVECTION ON THE PLAINS. THUS...WL RMV ALL POPS FOR THE ENTIRE FCST AREA TMRW. TEMPS IN CURRENT FCST LOOK ON TRACK. .LONG TERM...FRI NGT-SUN...MDLS BLD UPR RDG OVR CNTRL RCKYS THRU PRD. GUD CAPES ON PLAINS FRI EVE...BUT AMS IS CAPPED BY SUM MID LVL CIN. SAME IS TRUE ON SAT AFTN AND EVE...BUT CIN IS LESS AND WILL MENTION A SLIGHT CHC OF TSTMS FAVORING THE SRN PTN OF AREA. ON SUN ETA12 SOUNDINGS SHW DECENT CAPES WITH LTL CIN BUT NEITHER ETA OR GFS SHOWS ANY PCPN...SO WILL KEEP AMS DRY. THERE IS ALSO A WK SHT WAVE ON SAT AFTN WHICH MAY ENHANCE CNVCTV DVLPMNT THEN. TEMPS WILL BE A LTL COOLER ON SAT WITH HI PRES OVR AREA WITH SUM WARMING AGN ON SUN DUE TO DVLPG LEE TROFG. WILL MAKE ONLY SMALL ADJUSTMENTS TO MOS TEMP GUIDANCE BUT FAVOR WRMR ETA SFC TEMPS ON SUN OVR COOLER GFS MOS GUIDANCE VALUES. IN EXTENDED PRD...MON-THU...MDLS MAINTAIN FLAT UPR RDG OVR CNTRL RCKYS THRU PRD AS MAIN WLY FLO ALOFT WILL RMN TO N OF AREA. GFS SHWS NO PCPN ACROSS AREA THRU PRD...SO SEE NO REASON TO KEEP ANY IN FCST ATTM. TEMPS WILL BE A LTL COOLR ON TUE IF TIMING OF UPR TROF AND PAC CDFNT ARE ON TRACK. SAME MAY BE TRUE FOR THU...BUT MOS TEMP GUIDANCE VALUES ARE NOT REFLECTIVE OF THIS. TEMPS WILL BE NR OR SLIGHTLY ABV SEASONAL NORMS THR PRD. && .BOU...NONE. && 046/GARD...WFO BOULDER
Hazardous weather outlook, Aug 25, 10:33 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT THU AUG 25 2005 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON THE NORTHEAST PLAINS AND IN THE HIGH COUNTRY. SOME SEVERE STORMS WILL BE POSSIBLE AFTER 4 PM NEAR THE NEBRASKA BORDER WITH THE PRIMARY THREATS BEING STRONG WINDS AND LARGE HAIL. ONLY ISOLATED STORMS ARE EXPECTED IN THE FRONT RANGE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 046/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:53 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.